Alert archive / Nevada / Wind Advisories in 2018
Wind Advisory 12, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Apr 14, 2018, 2:49 PM PDT for Humboldt County, Nevada. It took effect at Apr 15, 2018, 11:00 AM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2018, 2:49 PM PDT (21:49 UTC)
- In effect from
- Apr 15, 2018, 11:00 AM PDT
- Expired
- Apr 15, 2018, 11:00 PM PDT
- In force
- 12 hr
- Issued by
- NWS Elko, NV
County Humboldt County, NV
The radar
The Elko radar (KLRX), 132 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.8 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2395 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
243 WWUS75 KLKN 142149 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 249 PM PDT Sat Apr 14 2018 NVZ030-151600- /O.NEW.KLKN.WI.Y.0012.180415T1800Z-180416T0600Z/ Humboldt County- 249 PM PDT Sat Apr 14 2018 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT SUNDAY... The National Weather Service in Elko has issued a Wind Advisory... which is in effect from 11 AM to 11 PM PDT Sunday. * WINDS...South to southwest winds of 20 to 30 mph will be common Sunday afternoon and evening, gusting to 55 mph. * TIMING...Winds increase late Sunday morning and early afternoon, with the strongest winds occurring from 4 PM to 8 PM. * IMPACTS...Strong winds can make travel difficult. Blowing dust is possible and may reduce visibility to 1 mile or less at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
3 follow-up statements
834 WWUS75 KLKN 150943 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 243 AM PDT Sun Apr 15 2018 NVZ030-160345- /O.CON.KLKN.WI.Y.0012.180415T1800Z-180416T0600Z/ Humboldt County- 243 AM PDT Sun Apr 15 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING... * WINDS...South to southwest winds of 20 to 30 mph will be common this afternoon and evening, gusting to 55 mph. * TIMING...Winds increase late this morning and early afternoon, with the strongest winds occurring from 4 PM to 8 PM. * IMPACTS...Strong winds can make travel difficult. Blowing dust is possible and may reduce visibility to 1 mile or less at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CS
749 WWUS75 KLKN 152215 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 315 PM PDT Sun Apr 15 2018 NVZ033-035-039-041-161615- /O.NEW.KLKN.WI.Y.0013.180416T0700Z-180417T0300Z/ Southeastern Elko County-White Pine County- South Central Elko County-Northeastern Nye County- 315 PM PDT Sun Apr 15 2018 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM PDT MONDAY... The National Weather Service in Elko has issued a Wind Advisory... which is in effect from midnight tonight to 8 PM PDT Monday. * WINDS...Occasional south to southwest winds of 20 to 30 mph with some gusts to 55 mph. Winds are expected to shift from the west during the day on Monday. * TIMING...Winds will increase overnight with the strongest winds expected on Monday morning and early afternoon. The winds will subside late in the day. * IMPACTS...Strong winds can make travel difficult. Localized blowing dust is possible and may reduce visibility to 1 mile or less at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ030-160600- /O.CON.KLKN.WI.Y.0012.000000T0000Z-180416T0600Z/ Humboldt County- 315 PM PDT Sun Apr 15 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WINDS...South to southwest winds of 20 to 30 mph will be common this afternoon and evening, gusting to 55 mph. * TIMING...Winds will continue this afternoon and evening, with the strongest winds occurring from 4 PM to 8 PM. * IMPACTS...Strong winds can make travel difficult. Blowing dust is possible and may reduce visibility to 1 mile or less at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
448 WWUS75 KLKN 160603 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 1103 PM PDT Sun Apr 15 2018 NVZ030-160715- /O.EXP.KLKN.WI.Y.0012.000000T0000Z-180416T0600Z/ Humboldt County- 1103 PM PDT Sun Apr 15 2018 ...WIND ADVISORY HAS EXPIRED... While wind speeds will remain elevated through the night, they are expected to remain below advisory criteria. $$ NVZ033-035-039-041-170015- /O.CON.KLKN.WI.Y.0013.180416T0700Z-180417T0300Z/ Southeastern Elko County-White Pine County- South Central Elko County-Northeastern Nye County- 1103 PM PDT Sun Apr 15 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT MONDAY... * WINDS...Occasional south to southwest winds of 20 to 30 mph with some gusts to 55 mph. Winds are expected to shift from the west during the day on Monday. * TIMING...Winds will increase overnight with the strongest winds expected on Monday morning and early afternoon. The winds will subside late in the day. * IMPACTS...Strong winds can make travel difficult. Localized blowing dust is possible and may reduce visibility to 1 mile or less at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Apr 14, 2:34 PM PDT, 15 minutes earlier.
Area forecast discussion, Apr 14, 2:34 PM PDT, 15 minutes before
Area Forecast Discussion National Weather Service Elko NV 234 PM PDT Sat Apr 14 2018 .SYNOPSIS....Weak high pressure gets pushed east Sunday by a strong Pacific trough. Cold front reaches northwest Nevada Sunday night and sweeps across northern and central Nevada on Monday. Strong gusty winds occurs ahead of the front, followed by numerous rain or snow showers for much of the region. The next moist weather system affects Nevada on Thursday and Friday. && .SHORT TERM...Tonight through Tuesday. Gradient flow aloft increases tonight and Sunday as a strong Pacific trough approaches the nrn Calif coast. Not much impact to sensible weather in the short term, although high clouds and mid level warm advection limit overnight cooling tonight. By Sunday afternoon, strong gusty winds will develop across northwest NV. Blended models indicate that winds will exceed wind advisory criteria for Humboldt county, although WMC may be just shy of reaching gusts to 45 knots. Cold front and associated active baroclinic zone marches across the state Sunday night, reaching Elko and Austin around Monday daybreak. Front arrives into Wendover around mid morning, but the southern part of the front drags behind and may not get into Ely until late morning, and Great Basin Natl Park late Monday afternoon. Sharp thermal gradient supported by a 140 kt jet aloft, strong winds will buffet the eastern half of White Pine county. Did considered hoisting High Wind Watch, but much of the county will be behind the cold front during the peak heating hours. A thin fetch of respectable moisture accompanies the front, so 1-3 hours of good rain or rain/snow mix is expected as the front whips across the state on Monday. Warm air mass ahead of the front makes it difficult to accumulate snow, although some slush is possible for the mountain passes. Strong midlevel cooling combined with low CAPE values may be sufficient for isolated thunder Monday afternoon, primarily nw NV and along a good portion of the nrn border. Primary trough axis moves east of Nevada Monday night, but some snow showers may prevail (mostly Elko county) into Tuesday. But any snowfall will be light given weak dynamics and gradient flow. By Tuesday afternoon, warm advection aloft will cap shallow convective snow showers except for the mountain toward the Idaho border. .LONG TERM...Tuesday night through next Saturday. Overall model agreement between the GFS and EC is very good through the extended forecast period. Another trough will provide a chance of more, mainly light, rain showers Wednesday night, mixing with or changing to snow showers early Thursday then lingering across eastern Nevada on Friday. Otherwise, cooler than normal temperatures are anticipated for mid to late week before daytime highs moderate back up to around normal early next weekend with near normal precipitation through the period. A weak shortwave ridge will quickly traverse the Great Basin later Tuesday night and Wednesday morning with no weather of consequence. Clouds will increase Wednesday afternoon ahead of the next upper trough/low with maximum temperatures in the 50s to lower 60s. Another breezy cold front will produce light valley rain and mountain snow showers that will spread from northwest and northern Nevada Wednesday evening into central parts of the state later Wednesday night. Rain showers will mix with or change to snow showers in the valleys early Thursday and linger across eastern Nevada into Friday, but at this time, little or no accumulation is anticipated for most valley locations. High temperatures on Thursday will be confined to the mid 40s to mid 50s, and mainly 50s in most areas by Friday. Nighttime lows will generally be around or a few degrees below freezing each night. Another weak shortwave ridge will pass through the Great Basin early next weekend which will allow temperatures to briefly rebound back up to around normal next Saturday afternoon in the mid 50s to mid 60s under mostly sunny to partly cloudy skies. && .AVIATION...Expect VFR conditions with intervals of mainly SCT to BKN high and mid clouds across northern and central Nevada over the next 24 hours through 00Z Monday. South to southwest winds will pick up to around 15 to 25 kts on Sunday aftrernoon. Another windy cold front will cause light rain showers to overspread the region Sunday evening/night before changing to snow showers early to mid Monday morning with MVFR conditions likely, and brief IFR conditions possible. && .LKN WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 11 AM to 11 PM PDT Sunday for Humboldt County. && 88/95/95
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.